Alert archive / Iowa / Areal Flood Warnings in 2021
Areal Flood Warning 3, NWS Des Moines, IA
NWS Des Moines, IA issued this areal flood warning at Aug 30, 2021, 9:15 AM CDT for Black Hawk County, Bremer County, Iowa. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 9:15 AM CDT (14:15 UTC)
- Expired
- Aug 31, 2021, 9:15 AM CDT
- In force
- 24 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Black Hawk County, IA, Bremer County, IA
The radar
The La Crosse radar (KARX), 147 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000
WGUS43 KDMX 301415
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Des Moines IA
915 AM CDT Mon Aug 30 2021
IAC013-017-310215-
/O.NEW.KDMX.FA.W.0003.210830T1415Z-210831T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Black Hawk IA-Bremer IA-
915 AM CDT Mon Aug 30 2021
The National Weather Service in Des Moines has issued a
* Flood Warning for...
Northeastern Black Hawk County in northeastern Iowa...
Eastern Bremer County in northeastern Iowa...
* Until 915 PM CDT Monday.
* At 915 AM CDT, emergency management reported flooding in the
warned area. Flooding is already occurring, including numerous
road closures and impacted private property.
* Some locations that will experience flooding include...
Tripoli and Frederika.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4265 9218 4276 9224 4291 9239 4291 9232
4291 9231 4291 9228 4276 9216 4261 9208
4257 9208 4252 9208 4257 9214
$$
Curtis2 follow-up statements
918
WGUS43 KDMX 310108
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Des Moines IA
808 PM CDT Mon Aug 30 2021
IAC013-017-311415-
/O.EXT.KDMX.FA.W.0003.000000T0000Z-210831T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Black Hawk IA-Bremer IA-
808 PM CDT Mon Aug 30 2021
The National Weather Service in Des Moines has extended the
* Flood Warning for...
Northeastern Black Hawk County in northeastern Iowa...
Eastern Bremer County in northeastern Iowa...
* Until 915 AM CDT Tuesday.
* At 808 PM CDT, emergency management reported flooding in the
warned area. Flooding is already occurring.
* Some locations that will experience flooding include...
Tripoli and Frederika.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4265 9218 4276 9224 4291 9239 4291 9232
4291 9231 4291 9228 4276 9216 4261 9208
4257 9208 4252 9208 4257 9214
$$
REV111
WGUS83 KDMX 310744
FLSDMX
Flood Statement
National Weather Service Des Moines IA
244 AM CDT Tue Aug 31 2021
IAC013-017-311415-
/O.CON.KDMX.FA.W.0003.000000T0000Z-210831T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Black Hawk IA-Bremer IA-
244 AM CDT Tue Aug 31 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT THIS MORNING FOR
NORTHEASTERN BLACK HAWK AND EASTERN BREMER COUNTIES...
At 244 AM CDT, emergency management reported ongoing flooding across
the warned area along the Wapsipinicon River though conditions were
beginning to improve.
Some locations that will experience flooding include near...
Tripoli and Frederika.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4265 9218 4276 9224 4291 9239 4291 9232
4291 9231 4291 9228 4276 9216 4261 9208
4257 9208 4252 9208 4257 9214
$$
DonavonWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this areal flood warning went out at Aug 30, 6:28 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 30, 6:28 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 628 AM CDT Mon Aug 30 2021 ...Updated for 12z Aviation Discussion... .DISCUSSION.../Today through Sunday/ Issued at 354 AM CDT Mon Aug 30 2021 Forecast Highlights: -- Seasonable temperatures much of this week -- Storm chances tonight into Tuesday morning -- Additional storm chances late in the week Details: The cold front that pushed through the state settled farther south over central Missouri and have seen recent thunderstorm development northwest of St. Louis, MO this morning. GOES-East Nighttime Microphysics RGB shows an expansive area of stratus clouds over Nebraska lifting northward in the warm air advection over that area. There are also indications of patchy fog in some river valleys, notably over southwestern Iowa/northwestern Missouri and southwestern Wisconsin on the GOES-East Night Fog imagery. Surface observations in central Iowa largely have visibility above 6 miles. GOES-East upper level water vapor imagery shows the fast westerly flow moving over the northern states. For today, have removed any lingering PoPs until late this afternoon leaving much of the daylight hours dry with temperatures and humidity comparable to yesterday. Thunderstorm chances will increase through the evening and overnight hours as a mid-level shortwave trough, which the RAP analyzes approaching the Oregon coast early this morning, moves into the region. This trough interacting with the stalled boundary stretching through Nebraska will be the focus for initial storm development over parts of Nebraska and South Dakota later this afternoon. These storms will likely move southeastward along this boundary and the instability gradient. As these storms move into Iowa tonight, their severity is expected to be waning with forecast soundings at CRL and CSQ showing 25 to 30 knots of deep layer shear and a shallow inversion meaning likely elevated storms. However, 6z HRRR and 0z WRF ARW show a bowing segment moving into Iowa with potential for strong wind gusts. If this bowing segment were to materialize, the 06z HRRR and 00z HREF wind gusts look to be largely below 50 knots as they move into our forecast area. If the bowing segment does not materialize, then the elevated storms would pose a hail risk. Overall, the severe risk is low with the most likely location of a severe report in our west central or southwestern counties if at all. Conditions will turn drier and brighter through the day Tuesday as the storms push out of the state. The mid-level shortwave will dive southeastward as the remnants of Hurricane Ida move over Tennessee. Ridging to the west of Iowa will develop with a warm front moving across the state on Thursday and this may promote scattered storms over northern Iowa into Minnesota. The ridge will be pushed eastward on Friday as a lead shortwave trough rotates around a sprawling closed low over central Canada. This will help to bring a cold front into the state with scattered storms. While deep layer shear would support strong storms, the instability is quite weak and not supportive of stronger storms at this time, but will monitor trends in the coming days. Another shortwave trough rounding the base of the central Canadian closed low will help to finally push the cold front through the state on Saturday and bring an end to the storm chances. && .AVIATION.../For the 12Z TAFS through 12Z Tuesday morning/ Issued at 628 AM CDT Mon Aug 30 2021 Primary concern this period is initial fog and then storm chances toward the end of the period with much of the TAF period being VFR. Patchy, locally dense fog at MCW and FOD will dissipate a little after sunrise this morning. Winds will be light and where a prevailing direction could not be ascertain, left VRB03KT. Scattered storms are expected to develop with most likely timing after midnight. With low confidence in timing, have just introduced VCSH at FOD and DSM. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Ansorge AVIATION...Ansorge
Hazardous weather outlook, Aug 30, 2:39 AM CDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 239 AM CDT Mon Aug 30 2021 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-310745- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 239 AM CDT Mon Aug 30 2021 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and Tonight Thunderstorm chances return later today into tonight. The threat of severe weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Storm acidified continues into early Tuesday, but severe weather is not expected. Additional storms are possible Thursday and into the weekend. The severe weather threat is more uncertain late in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation in not likely
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 12:36 PM CDT | River Flood Warning | DMX | Black Hawk | 25 hr |
Nearby
Areal Flood Warnings in Iowa, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.